I am a 21 yr old female. For the last few months on and off I have been suffering from abdominal pain, diarrhea, blood in stool etc. Recently, it got so bad that I went to doctor to get it looked at. She confirmed presence of internal haemorrhoids and gave me suppositories. They gave me light relief however only temporarily. She also said I had a parasite that was contravercial in that most doctors wouldn't treat it because its believed that it might just be a part of our biological make up. She decided since I had symptoms that she would treat me with an antibiotic 'flagyl'. Symptoms of diarrhea/ rectal bleeding continued. I have completed course of antibiotics now and returned to doctor today since diarrhea and bleeding have persisted. He confirmed presence of haemorrhoids again, more suppositories... later today however, there was a lot of what looked like red blood...tissue or something? I havent eaten tomatoes/red peppers etc in the last couple of days so that's what I'm assuming it is... Also, a few days ago, I bled quite a lot, and had what looked like mucus in the stool. I also remember my doc telling me to look out for black stools. I'm confused because when my stool isnt loose, it does have black (or dark brown) parts to it but its not all black. I tried saying this today but I don't think the doctor was listening as he was looking up celiac disease on the internet since I am from the british isles or something...
This is really frustrating! I feel like I'm treating the symptom w/o getting to the cause. I have been really sleepy all the time and right now, I have really bad abdominal pain. I have another doctors appt next week with a different doctor, but I don't seem to be getting anywhere.
Does anybody have any advice or views on this?
Anything would be appreciated. Thanks.
You should have them perform a battery of blood tests to start. Get a liver panel, Hep A, B, and C screen at least. The blood makes me nervous and the fatigue and constant pain sound like a liver issue. If the pain is bad and the blood *is* black, tarry or like coffee grounds OR is more than a little, just go to the nearest emergency room. They'll certainly do all the above tests for you then and there. I hope your next doctor will be more attentive to you and please don't hesitate to put your foot down to the doctor if you think he or she is not hearing you.
They have done some blood tests, and urinalysis, not entirely sure what they were looking for but I think they were normal so that's good.
They also did a stool sample which confirmed presence of red blood.
I'm a bit concerned about what you said about the coffee grounds. For a couple of days (a couple of days ago) I had BM's that did look entirely like grains, or yes, coffee grounds. I was really confused as to what that meant and I didn't really correlate it with this, but are you saying that's likely to be blood? I didn't tell the doctor about that b/c I didn't realise it was relevent.
The docs/Nurse practitioners are all really nice, it's just frustrating because its with college campus doctors so I get seen by a new one every time and I have to start over explaining everything.
I do have haemorrhoids they said. Is it usual to have haemorrhoids but also bleeding coming from higher up? I'm worried, but don't want to be a hypochondriac!
Suppositories are not working on the root causes of hemorrhoids, only treat the symptoms instead. Don't know if your hemorrhoids have gone or not. I know most hemorrhoids sufferers can be cured by some natural home treatments. You can try and also eat more fibre that will avoid hemorrhoids from getting worse.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.